MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102956
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a: patient information not provided.No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the centrimag motor did not respond when connected to the centrimag console.The alarms cleared when another motor was connected.The customer wanted to return the centrimag motor for evaluation and repair.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Log files could not be retrieved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag motor not functioning as intended was confirmed via the motor¿s functional analysis.The returned centrimag motor (serial number (b)(6)) was functionally tested at the service depot and at the product performance engineering department.M2: motor disconnected alarms were reproduced when the motor was connected to multiple test consoles.The motor¿s cable was measured for continuity, and one of the motor¿s lines was measured to be open.The motor¿s connector was opened, and its shielding wire, which connects to a metal plate within the lemo connector for grounding, was observed to be poorly soldered to the plate.The wire was resoldered onto the metal plate to ground the connection; then, the motor was tested alongside a mock loop and was able to operate as intended.The root cause of the reported event was determined to have been an improper solder joint within the motor¿s lemo connector.This issue was previously identified and has been addressed via a manufacturing analysis task, and a supplier corrective action request (scar) was initiated to inform the supplier.Centrimag motor (b)(6) was manufactured prior to the scar being initiated.Review of the device history record for centrimag motor, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.Centrimag motor ifu instructs the user to inspect the centrimag motor, cable, console connector, and locking mechanism for any damage prior to use.If any component is damaged, do not use the centrimag motor.This document states that if the unit fails to operate according to the motor specifications or a console diagnostic error indicates a centrimag motor malfunction, it should be returned.Additionally, this document instructs the user to always have a spare centrimag motor and back-up equipment available.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, US
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23996709
Report Number3003306248-2025-08293
Device Sequence Number16008057
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Device Lot Number10403960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/07/2026
02/17/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/26/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient Weight39 KG